Not getting better after over a year of therapy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lola222
New Member


Date Joined Jul 2010
Total Posts : 16
   Posted 7/4/2010 7:39 PM (GMT -7)   
   I began seeing my psychologist after suffering from a traumatic first year in college a year ago.  I've been suffering from a severe anxiety disorder, but in the past year (I have been on medical leave for a year from college), I have been getting worse and worse, not better. 
    To help me cope with the anxiety/depression after I left college a year ago, I began reading, but now I can't even read any more because it makes me depressed to read about other people's lives.  A year ago, I found comfort in going to the gym and spending time with friends, but now both cause my anxiety as well. 
    I am like up and down all day.  Sometimes I feel like everything in my life will work out sometimes and five minutes later, I feel like everything in my life is wrong.  I can barely do any activity without anxiety now and then becoming extremely depressed. I also have lost the ability to focus on tasks and am all over the place.
   I feel like I might be bipolar, but the psychologist I'm seeing never said anything about it and neither did the psychiatrist I see for medication.  I've been on a few in the past year, but have been taken off due to side effects. 
   Why do I keep getting worse even though I am getting all this help?  Do I need to see someone else for help?  Has anyone had this experience where they are getting worse over the course of over a year?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40573
   Posted 7/4/2010 8:07 PM (GMT -7)   
Hi Lola222,
 
Often it takes many meds before we find what is right for us.  I kind of get the feeling that you could use a mood stabilizer with your antidepressant.  But that isn't my call, I would talk to your psychiatrist about it and see what they say.  Have you found an antidepressant yet that you can take.  I had the same problem too.  I would always get the side effects.  I take pristiq now with abilify(as mood stabilizer) and xanax for anxiety. 
 
Don't give up, it takes time.  It took me a few years before I found what worked for me.  Keep seeing your psychiatrist and your therapist too.  I see both and it works well.  I hope that you feel better soon.
 
Keep posting and let us know how you are doing.
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18746
   Posted 7/4/2010 10:52 PM (GMT -7)   
took over 7 yrs. still a wip. (work in progress) i call myself the human yo-yo!! you will get there. with compassion, jamie.

YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:19 PM (GMT -7)
There are a total of 2,732,413 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
268 Guest(s), 6 Registered Member(s) are currently online.  Details
desert bound, Serenity Now, Girlie, ggfgfgfdgfgdd98, pressurehead, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer